Thunderstorm Wind, Atchison
- When
- May 22, 2:40 PM CST
- Where
- Atchison County, Atchison
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.567, -95.133
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 22, 1:30 PM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1430 PM CDT TUE MAY 22 2001 ...CHALLENGES ARE PRECIP FOR THE NEXT 2 TO 3 DAYS ALONG WITH TEMPS... COLD POCKET ALOFT AND DAYTIME HEATING ALONG WITH S/WAVES ROTATING AROUND UPR LOW ARE THE BIG PLAYERS THE NEXT FEW DAYS. THE LOW IN WESTERN LAKES IS NOT GOING ANYWHERE SOON WITH THE BLOCKING RIDGE NOT EXPECTED TO WEAKEN FOR DAYS...AND KICKER UPSTREAM NOT COMING UNTIL ERLY NEXT WEEK. FOR WED AND THU SHORTWAVES ROTATING AROUND LOW...ALONG WITH HIGH RHS ARE NEXT WX MAKERS. MODELS SIMILIAR IN DEPICTING SHRTWV TO AFFECT CWA WED AFTN...DURING MAX HTG. THUS...WL CONTINUE POPS IN CURRENT FCST. TIMING OF SUBSEQUENT SHRTWVS IS DIFFICULT...BUT CAN EXPECT MAINLY AFTN RW AGAIN ON THURS. OTHERWISE...CLD CVR AND COLD H8 TEMPS TO KEEP TEMPS WELL BLO NORMAL NEXT COUPLE OF DAYS. PRECIP MAY LINGER INTO FRI AS UPR LOW EDGES EAST. WL NOT MENTION AT THIS TIME. AS PER EXTENDED MODELS AND LATEST AVN...BLOCKING PATTERN OFF THE EAST COAST TO SLOWLY BREAK THROUGH THE WEEKEND. WL MODIFY TEMPS GRADUALLY WITH NEXT CHC OF PRECIP ON TUES IN ADVANCE OF NEXT UPR TROF. .EAX... KS...NONE MO...NONE DB/JJ
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT TUE MAY 22 2001 FORECAST: SCATTERED SHOWERS ARE POSSIBLE THIS AFTERNOON...HOWEVER NO HAZARDOUS WEATHER IS ANTICIPATED THROUGH TONIGHT. OUTLOOK: TEMPERATURES WILL BE MUCH COOLER THAN NORMAL FOR THE NEXT FEW DAYS. SCATTERED SHOWERS WILL BE POSSIBLE AGAIN ON WEDNESDAY AS A STRONGER STORM SYSTEM BRINGS ADDITIONAL COLD AIR TO THE AREA. LVQ
The Pleasant Hill radar (KEAX), 113 km away, was scanning. The volume nearest the first event began at 20:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245807.